MAUDE Adverse Event Report: ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number SUPRAPATELLAR INSERTION GUIDE
Medical Device Problem Codes Loose or Intermittent Connection (1371); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/16/2023, it was reported by a sales representative via sems-06403211 that a 1255-300 tibial insertion guides metal jig where the nail connects came loose (sounds like the spot wields broke), and the nail would spin and not line up with the jig.The 1239-100 insertion guide was stripped and would not come out of the 1255-300.This occurred during a case with no effect on the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.One unpackaged 1255-300 tibial insertion guide was received for evaluation.The 1255-300 was received with an 1239-100 locking knob attached and stuck to it.Upon visual inspection, it was noted that the part of the 1255-300 tibial insertion guide where the nail attaches had scratches.The most likely cause for this failure can be attributed to misuse due to mishandling the device.Functional testing was attempted to be performed, however, the part of the 1255-300 tibial insertion guide where the nail attaches was loose and easily removable as the welding had broken, and functional testing could not be performed.The most likely cause for this failure can be attributed to wear and tear incurred over repeated usage.

Brand Name
SUPRAPATELLAR INSERTION GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18340877
Report Number1220246-2023-09454
Device Sequence Number12461790
Product Code HSB
UDI-Device Identifier00848665039153
UDI-Public00848665039153
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPRAPATELLAR INSERTION GUIDE
Device Catalogue Number1255-300
Device Lot Number212471
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown